MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PROVENA MIDLINE; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 PROVENA MIDLINE; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Infuse (2340)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received by the manufacturer for evaluation.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.
 
Event or Problem Description
It was reported there is concern for intravascular crystallization when incompatible medications are delivered through separate lumens of the 2 lumen provena midline catheters.This issue makes the product inappropriate as it confuses bedside rns who are accustomed to 2 lumen picc lines which are similar in appearance, occupy the same upper arm vasculature, and are capable of infusing incompatible meds through separate lumens.This incompatibility issue did not arise from a confirmed adverse event; however, we placed two double lumen provena midlines before removing them from device circulation due to persistent reports of occlusion and subsequent concern for infiltration shortly after insertion of both lines.We believe these lines were possibly used to administer incompatible medications which led to device malfunction before their removal.Two patients experienced symptoms of infiltration with pain and swelling near the ipsilateral shoulders, however, venous us was performed and resulted in negative findings for mechanical occlusions.Lines were both pulled prior to vat assessment.Antidotes for possible infiltration were not administered but warm compresses were applied to ease patient discomfort.It was reported this event occurred with two devices.This report addresses both devices.

Brand Name
PROVENA MIDLINE
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22967895
Report Number3006260740-2025-06621
Device Sequence Number13049212
Product Code PND
UDI-Device Identifier00801741233227
UDI-Public(01)00801741233227(11)241216(17)260228(10)REJY1225
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K213203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberN/A
Device Catalogue NumberSP4254108DC
Device Lot NumberREJY1225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown